Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 18, 2008, 4:51 AM EDT for Sumter County, Florida. It took effect at Apr 18, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 4:51 AM EDT (08:51 UTC)
- In effect from
- Apr 18, 2008, 12:00 PM EDT
- Expired
- Apr 18, 2008, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 180851 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 451 AM EDT FRI APR 18 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITIES... .DEW POINTS REMAIN LOW OVER THE NATURE COAST...WHICH WHEN COMBINED WITH AFTERNOON TEMPERATURES IN THE LOWER 80S...WILL RESULT IN CRITICAL RELATIVE HUMIDITIES THIS AFTERNOON. FLZ039-042-043-048-182300- /O.UPG.KTBW.FW.A.0030.080418T1600Z-080418T2300Z/ /O.NEW.KTBW.FW.W.0032.080418T1600Z-080418T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 451 AM EDT FRI APR 18 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN OVER THE REGION TODAY RESULTING IN ANOTHER DAY OF RED FLAG CONDITIONS. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AROUND NOON TODAY AND REMAIN AT CRITICAL LEVELS FOR 4 TO 6 HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 18, 4:00 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 18, 4:00 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EDT FRI APR 18 2008
.SHORT TERM (TODAY - SUNDAY)...MID/UPPER LEVEL RIDGING WILL REMAIN
OVER THE AREA TODAY THEN THE NEXT TROUGH/CUTOFF LOW OVER THE CENTRAL
U.S. WILL MOVE EAST NORTHEAST INTO THE OHIO VALLEY SATURDAY AND
LIFT NORTH INTO THE GREAT LAKES ON SUNDAY WITH RIDGING BEGIN TO
REBUILD OVER THE REGION. AT THE SURFACE...HIGH PRESSURE WILL MOVE
OFF THE SOUTHEAST U.S. COAST TODAY AND OUT INTO THE WESTERN ATLANTIC
TONIGHT WITH A WEAKENING COOL FRONT APPROACHING FROM THE NORTHWEST.
THIS FRONT IS EXPECTED TO WASH OUT OVER NORTH FLORIDA SATURDAY NIGHT
WITH WEAK HIGH PRESSURE CONTINUING ACROSS THE REGION. DOESNT LOOK
LIKE WELL SEE MUCH IN THE WAY OF PRECIPITATION WITH THIS BOUNDARY
AS MOISTURE WILL REMAIN LIMITED AND DYNAMICS WILL BE WELL TO OUR
NORTH. THEREFORE...WILL CONTINUE WITH 20 POPS FOR ONLY LEVY COUNTY
SATURDAY AFTERNOON AT THIS TIME. ELSEWHERE THE SOUTH TO SOUTHWEST
FLOW WOULD FAVOR THE EASTERN HALF OF THE PENINSULA FOR ANY SHOWERS...
BUT WITH LIMITED MOISTURE WILL LEAVE SILENT 10 POPS FOR NOW. ON
SUNDAY WELL HAVE A SIMILAR SETUP WITH THE BOUNDARY PRETTY MUCH
WASHED OUT ACROSS NORTH FLORIDA AND A SOUTHWEST TO WEST FLOW ACROSS
THE AREA.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD
WITH DAYTIME HIGHS MOSTLY IN THE 80S...EXCEPT ALONG THE GULF COAST
WHERE THE SEA BREEZE TODAY AND THEN THE OVERALL SOUTHWESTERLY FLOW
OVER THE WEEKEND WILL KEEP READINGS IN THE MID TO UPPER 70S.
OVERNIGHT LOWS WILL CONTINUE TO MODERATE WITH TEMPERATURES FALLING
INTO THE MID 50S TO MID 60S.
&&
.LONG TERM (SUNDAY NIGHT - THURSDAY)...A DRY SPRING-TIME PATTERN
SHOULD PERSIST THROUGH THURSDAY AS UPPER LEVEL RIDGING KEEPS A CAP
ON ANY CONVECTION THAT MAY TRY TO FORM EACH DAY. AT LEAST...THAT
IS...IF THE GFS VERIFIES.
WE STILL HAVE THE ECMWF SOLUTION...TAKING A MID-LEVEL CUTOFF LOW
INTO THE MID-ATLANTIC REGION ON MONDAY...THEN OFF THE GEORGIA COAST
BY TUESDAY. WE WOULD STILL BE MAINLY DRY WITH NORTHWESTERLY FLOW
ALOFT...BUT 500MB HEIGHTS WOULD BE SIGNIFICANTLY LOWER...5790 METERS
WEDNESDAY EVENING AS OPPOSED TO THE GFSS 5820 METERS. THIS WOULD
LEAD TO A SLIGHTLY COOLER SOLUTION WITH A BACK-DOOR COLD FRONT OR
TWO DURING THE PERIOD AND PERHAPS SOME LOW END RAIN CHANCES.
OUR CURRENT FORECAST IS IN LINE WITH THE GFS AND WE WILL CONTINUE ON
THAT ROAD UNLESS THE GFS COMES MORE IN LINE WITH THE ECMWF SOLUTION.
NIGHTS WILL BE ON THE MILD SIDE THROUGH THE PERIOD...WITH OVERNIGHT
LOWS IN THE UPPER 50S NORTH...AROUND 60 INTERIOR CENTRAL AND MID 60S
GULF COAST AND SOUTHWEST. DAYTIME HIGHS WILL RANGE FROM AROUND 80 AT
THE GULF COAST TO THE UPPER 80S INTERIOR CENTRAL AND SOUTHWEST.
&&
.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
&&
.MARINE...WINDS AND SEAS WILL REMAIN ON THE LOW SIDE INTO EARLY NEXT
WEEK WITH GENERALLY WEAK HIGH PRESSURE REMAINING ACROSS THE REGION.
&&
.FIRE WEATHER...AIRMASS WILL CONTINUE TO MODIFY TODAY...BUT COULD
STILL SEE SOME RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE
ARES. HOWEVER...ONLY EXPECT INLAND PORTIONS OF THE NATURE COAST TO
HAVE A POSSIBILITY OF SEEING DURATIONS MORE THAN 4 HOURS THIS
AFTERNOON AND WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING
HERE AND MENTION 1 TO 3 HORUS ELSEWHERE. SOUTH TO SOUTHWEST FLOW
OVER THE WEEKEND SHOULD KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL
THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 82 64 82 67 / 0 5 10 10
FMY 84 63 86 66 / 0 5 10 10
GIF 83 61 85 65 / 0 5 10 10
SRQ 82 62 82 65 / 0 5 10 10
BKV 83 55 84 59 / 0 5 10 10
SPG 80 67 82 69 / 0 5 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
CITRUS-HERNANDO-LEVY-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...PRC
LONG TERM/AVIATION...EJHazardous weather outlook, Apr 17, 5:20 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT THU APR 17 2008 FLZ039-042-043-048>052-055>057-060>062-065-172130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 520 AM EDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... THE RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 35 PERCENT FOR FIVE TO SEVEN HOURS FROM LATE THIS MORNING THROUGH THE EARLY EVENING. A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. CONDITIONS ARE VERY FAVORABLE FOR THE SPREAD OF WILDFIRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY WILL GRADUALLY INCREASE ON FRIDAY...BUT WILL STILL REMAIN LOW ENOUGH NORTH OF TAMPA BAY TO PROLONG THE FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN PLACE FRIDAY FOR HERNANDO...SUMTER...CITRUS AND LEVY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.